Case Report: Erythema Multiforme Induced by Lithium Contact
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Erythema multiforme (EM) is an acute, self-limited mucocutaneous disease with diverse triggering factors, and the recurrences are quite common. A 24-year old male presented with multiple erythematous, itchy papules and plaques on multiple sites. He has worked in a lithium battery factory and experienced the chemical burn 2 weeks ago. A histopathologic examination on right wrist showed a scattered lymphocytic infiltration, vacuolar degen- eration, and necrotic keratinocyte. The final diagnosis was EM after occupational lithium exposure. He was treated by oral methylprednisolone and experienced recurrences after returning to the same workplace after remission. Although the precise pathogenesis is un- known, the pathogenesis of EM by lithium is related to the effect of lithium on immune system, different from other etiologies. To our knowledge, our case is the first report of EM following the chemical burn and occupational lithium exposure. We report this as an inter- esting case of EM.
Abstract
Erythema multiforme (EM) is an acute, self-limited mucocutaneous disease with diverse triggering factors, and the recurrences are quite common. A 24-year old male presented with multiple erythematous, itchy papules and plaques on multiple sites. He has worked in a lithium battery factory and experienced the chemical burn 2 weeks ago. A histopathologic examination on right wrist showed a scattered lymphocytic infiltration, vacuolar degen- eration, and necrotic keratinocyte. The final diagnosis was EM after occupational lithium exposure. He was treated by oral methylprednisolone and experienced recurrences after returning to the same workplace after remission. Although the precise pathogenesis is un- known, the pathogenesis of EM by lithium is related to the effect of lithium on immune system, different from other etiologies. To our knowledge, our case is the first report of EM following the chemical burn and occupational lithium exposure. We report this as an inter- esting case of EM.
참고문헌 (16)
- Assier H, "Erythema multiforme with mucous membrane involvement and Stevens-Johnson syndrome are clinically different disorders with distinct causes", Arch Dermatol, 131, pp.539~543 (1995)
- Monastirli A, "Erythema multiforme following pneumococcal vaccination", Acta Dermatovenerol Alp Pannonica Adriat, 26, pp.25~26 (2017)
- Yanes DA, "Erythema multiforme as a reaction to imiquimod 5% cream", Dermatol Online J, 23, pp.13030~ (2017)
- Wetter DA, "Recurrent erythema multiforme : clinical characteristics, etiologic associations, and treatment in a series of 48 patients at Mayo Clinic, 2000 to 2007", J Am Acad Dermatol, 62, pp.45~53 (2010)
- Ng PP, "Detection of herpes simplex virus genomic DNA in various subsets of Erythema multiforme by polymerase chain reaction", Dermatology, 207, pp.349~353 (2003)
- Ono F, "CD34+ cells in the peripheral blood transport herpes simplex virus DNA fragments to the skin of patients with erythema multiforme(HAEM)", J Invest Dermatol, 124, pp.1215~1224 (2005)
- Kokuba H, "Herpes simplex virus associated erythema multiforme(HAEM)is mechanistically distinct from drug-induced erythema multiforme : interferon-gamma is expressed in HAEM lesions and tumor necrosis factor-alpha in drug-induced erythema multiforme lesions", J Invest Dermatol, 113, pp.808~815 (1999)
- Jovanović M, "Erythema multiforme due to contact with weeds : a recurrence after patch testing", Contact Dermatitis, 48, pp.17~25 (2003)
- Athanasiadis GI, "Erythema multiforme due to contact with laurel oil", Contact Dermatitis, 57, pp.116~118 (2007)
- Puig L, "Erythema-multiforme-like eruption due to topical contactants : expression of adhesion molecules and their ligands and characterization of the infiltrate", Contact Dermatitis, 33, pp.329~332 (1995)
- Beyaert R, "Lithium chloride potentiates tumor necrosis factor-induced and interleukin 1-induced cytokine and cytokine receptor expression", Cytokine, 3, pp.284~291 (1991)
- Balldin J, "Erythema multiforme caused by lithium", J Am Acad Dermatol, 24(6 Pt 1), pp.1015~1016 (1991)
- Meinhold JM, "Cutaneous reaction to lithium carbonate : a case report", J Clin Psychiatry, 41, pp.395~396 (1980)
- Wang YC, "Erythema multiforme induced by lithium : a case report", Taiwan J Psychiatry, 28, pp.183~185 (2014)
- Cade JF, "Lithium salts in the treatment of psychotic excitement", Med J Aust, 2, pp.349~352 (1949)
- Jaeger A, "Toxicokinetics of lithium intoxication treated by hemodialysis", J Toxicol Clin Toxicol, 23, pp.501~517 (1985)
